Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 469, NWS Tulsa, OK

June 28, 2008Craig County, Delaware County, Ottawa County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 28, 2008, 10:49 AM CDT for Craig County, Delaware County, Ottawa County, Oklahoma. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 28, 2008, 10:49 AM CDT (15:49 UTC)
Expired
Jun 28, 2008, 11:22 AM CDT
In force
33 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Craig County, OK, Delaware County, OK, Ottawa County, OK

The radar

The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 28, 10:29 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2008-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 311 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2008-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 217 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
311 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
555 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
217 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
7.7

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 10:35 AM CDT, 14 minutes earlier.

Area forecast discussion, Jun 28, 10:35 AM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1035 AM CDT SAT JUN 28 2008

.UPDATE...

&&

.DISCUSSION...
AM UPDATING PRODUCTS WITH A FEW MINOR CHANGES TO POPS. THIS UPDATE
WILL ALSO INCLUDE HEADLINES FOR THUNDERSTORM WATCH NUMBER 628.

SHORT TERM...06
LONG TERM....07
Hazardous weather outlook, Jun 28, 10:49 AM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1049 AM CDT SAT JUN 28 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-291000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1049 AM CDT SAT JUN 28 2008

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS .

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

HEAVY RAIN.
	RISK...SIGNIFICANT.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.

DISCUSSION...
AN ONGOING LARGE AREA OF THUNDERSTORMS WITH HEAVY RAINFALL AND
WINDS GUSTING OVER 40 MPH IS CURRENTLY TRACKING ACROSS SOUTHEAST
KANSAS AND EXTREME NORTHEAST OKLAHOMA. THE AIRMASS AHEAD OF THIS
ACTIVITY IS QUITE UNSTABLE AND FURTHER DEVELOPMENT OF STRONG TO
SEVERE CONVECTION WILL BE LIKELY AS THE DAY PROGRESSES.

THERE WILL BE A THREAT FOR DAMAGING WINDS AND HAIL... AS WELL AS A
SIGNIFICANT THREAT FOR FLASH FLOODING... ESPECIALLY IN AREAS WHICH
HAVE RECEIVED HEAVY RAINFALL EARLIER IN THE DAY.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
WEAK UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE AREA LATE IN
THE WEEK RETURNING THE CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT
THROUGH FRIDAY.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION. $$

In the hours before

Special weather statement, Jun 28, 5:05 AM CDT, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
505 AM CDT SAT JUN 28 2008

OKZ070-071-281100-
MCINTOSH OK-MUSKOGEE OK-
505 AM CDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...

IN EAST CENTRAL OKLAHOMA
     CENTRAL MUSKOGEE

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN MCINTOSH

AT 505 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTHEAST OF BOYNTON...MOVING SOUTHEAST AT 16 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...RENTIESVILLE...
OKTAHA...KEEFETON...WAINWRIGHT...BOYNTON...SUMMIT...JAMESVILLE AND
TAFT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3580 9564 3578 9561 3578 9559 3579 9556
      3562 9520 3540 9541 3563 9571 3572 9571
TIME...MOT...LOC 1005Z 310DEG 14KT 3568 9561
Special weather statement, Jun 28, 5:06 AM CDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
506 AM CDT SAT JUN 28 2008

ARZ001-002-011-281100-
BENTON AR-CARROLL AR-MADISON AR-
506 AM CDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CARROLL...NORTHEASTERN BENTON AND NORTHERN MADISON

AT 506 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES
WEST OF BUSCH...MOVING SOUTHEAST AT 16 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...OAK HILL...GATEWAY...GARFIELD...
BERRYVILLE...EUREKA SPRINGS...GREEN FOREST...METALTON...CABANAL...
RULE...BEAVER LAKE...GRANDVIEW...BUSCH...BEAVER AND ROCKHOUSE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3613 9361 3646 9401 3650 9397 3650 9370
      3633 9340
TIME...MOT...LOC 1006Z 310DEG 14KT 3647 9385
Special weather statement, Jun 28, 10:04 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1004 AM CDT SAT JUN 28 2008

OKZ056>058-281600-
CRAIG OK-NOWATA OK-OTTAWA OK-
1004 AM CDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN CRAIG...OTTAWA AND NORTHEASTERN NOWATA

AT 1004 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20
MILES NORTHWEST OF HOLLOW...MOVING EAST AT 39 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...
FAIRLAND...NARCISSA...WYANDOTTE...OTTAWA...PEORIA...QUAPAW...
CARDIN...PICHER...HOLLOW...PYRAMID CORNERS...BLUEJACKET AND WELCH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3699 9463 3668 9464 3694 9572 3700 9570
      3700 9472
TIME...MOT...LOC 1504Z 286DEG 34KT 3701 9557
Special weather statement, Jun 28, 10:35 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1035 AM CDT SAT JUN 28 2008

OKZ057-058-062-063-281615-
CRAIG OK-DELAWARE OK-MAYES OK-OTTAWA OK-
1035 AM CDT SAT JUN 28 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1115 AM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHEAST OKLAHOMA
     NORTHERN DELAWARE...SOUTHERN CRAIG...SOUTHWESTERN OTTAWA AND
     NORTHEASTERN MAYES

AT 1035 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 7 MILES NORTH OF BLUEJACKET TO 4 MILES SOUTHWEST
OF PYRAMID CORNERS TO 13 MILES NORTHWEST OF WHITE OAK...MOVING
SOUTHEAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE
STORMS INCLUDE...JAY...CHLOETA...ZENA...CLEORA...GROVE...BERNICE...
AFTON...FAIRLAND...NARCISSA...VINITA...KETCHUM...BIG CABIN...WHITE
OAK...PYRAMID CORNERS...BLUEJACKET...STRANG...PENSACOLA...LANGLEY AND
DISNEY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND
PERIODS OF TORRENTIAL RAINFALL. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT
IN CASE THE SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3696 9499 3660 9461 3640 9477 3639 9513
      3659 9533 3660 9532 3660 9534 3670 9543
      3676 9543 3677 9522
TIME...MOT...LOC 1535Z 316DEG 42KT 3688 9499 3673 9517
          3672 9542

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 5:05 AM CDTSpecial Weather StatementTSAMuskogee55 min
Jun 28, 8:29 AM CDTAreal Flood AdvisoryTSACreek, McIntosh, Muskogee, Okfuskee, Okmulgee2 hr
Jun 28, 10:04 AM CDTSpecial Weather StatementTSAOttawa56 min
Jun 28, 10:35 AM CDTSpecial Weather StatementTSACraig40 min
Jun 28, 11:13 AM CDTSpecial Weather StatementTSANowata47 min
Jun 28, 1:54 PM CDTSpecial Weather StatementTSAMcIntosh51 min
Jun 28, 2:22 PM CDTSpecial Weather StatementTSAHaskell, Latimer, LeFlore53 min
Jun 28, 2:33 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, LeFlore, Pittsburg57 min
Jun 28, 2:43 PM CDTFlash Flood WarningTSAHaskell, Latimer, LeFlore, McIntosh, Pittsburg4 hr
Jun 28, 2:46 PM CDTSevere Thunderstorm WarningTSAPittsburg59 min
Jun 28, 3:16 PM CDTAreal Flood AdvisoryTSAPittsburg3 hr
Jun 28, 3:22 PM CDTSevere Thunderstorm WarningTSALatimer, LeFlore, Pushmataha53 min
Jun 28, 3:42 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg63 min
Jun 28, 4:19 PM CDTSpecial Weather StatementTSALatimer56 min
Jun 28, 4:20 PM CDTSpecial Weather StatementTSALeFlore55 min
Jun 28, 4:32 PM CDTAreal Flood AdvisoryTSALatimer, LeFlore, Pushmataha3 hr
Jun 28, 5:21 PM CDTSpecial Weather StatementTSAPushmataha39 min
Jun 28, 5:36 PM CDTSpecial Weather StatementTSAPushmataha39 min
Jun 28, 5:58 PM CDTSpecial Weather StatementTSAPushmataha62 min
Jun 28, 2:58 AM CDTSpecial Weather StatementTSACarroll32 min
Jun 28, 3:53 AM CDTSpecial Weather StatementTSABenton67 min
Jun 28, 5:06 AM CDTSpecial Weather StatementTSACarroll54 min
Jun 28, 11:54 AM CDTSpecial Weather StatementTSABenton51 min
Jun 28, 3:47 PM CDTSpecial Weather StatementTSASebastian58 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.